Hello I am Dr. Joey. Thanks for trusting me to help you and your pet today. I am a licensed veterinarian with over 15 years of experience. I look forward to working with you. I apologize that no expert has jumped into answer until right now.
This sounds very concerning for Guinness. First, we need to make sure he is not in an emergency crisis situation. I need for you to check his gums. They should be pink and your finger should glide when you touch his gums. If you find his gums to be white or yellow, or you find them dry/tacky/sticky then these are concerning signs. The latter indicates marked dehydration.
Other indications he really needs to be seen tonight would be profuse vomiting or diarrhea especially if bloody, abdominal pain, difficulty breathing, profound lethargy/drowsiness or seizures
If he has none of those signs then perhaps you can safely monitor him overnight. Pain relief is a tough situation. If you feel he is painful enough to give him something, then this is really an indication he should be seen tonight. There are no good choices for pain relief over-the-counter in a dog with an upset digestive tract. You cannot use acetaminophen, ibuprofen or naproxen as they are all toxic
in dogs. You could potentially use aspirin in a dog that did NOT have vomiting or diarrhea. But with Guinness given the diarrhea, there is a high chance of worsening this or even leading to a stomach
/intestinal ulceration using this drug. So, I cannot recommend it. And that is about the only over-the-counter option for pain relief. So, if he is really that painful, then he is going to need something tonight from a vet and I must recommend proceed to your closest ER clinic for pet.
If you are unable to have him seen or feel he is stable enough to wait, what could you do at home? If he was my patient I might recommend try the following:
1) Try giving him an electrolyte solution such as pedialyte for kids. And/or tempt him with broth (low sodium chicken
or beef broth; do not use stock)
2) Peptobismol liquid: Give 1 to 2 ml by mouth every 8 hours for diarrhea. This medication must be given 1 hour after any other medication as it will coat the system and can potentially prevent absorption of other medications.
I am at a point I need to know what questions you have. We can continue our dialogue in this setting.
I hope that the information I provided has been helpful.
Please remember to select REPLY TO EXPERT if for any reason you need further clarification, have more questions, or were expecting a different type of answer.
My goal is to provide the best answer possible prior to you leaving a feedback rating.
If you received all the information you needed, then kindly submit a rating.